Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 66, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 26, 2014, 2:54 PM EDT for 4 counties in Indiana. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2014, 2:54 PM EDT (18:54 UTC)
- Expired
- Jul 26, 2014, 3:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Allen County, IN, Huntington County, IN, Wells County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 49 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 3:10 PM EDT | HAIL 0.75 | Roanoke, IN | |
| Jul 26, 3:32 PM EDT | HAIL 1.5 | 1 E Markle, IN | |
| Jul 26, 3:33 PM EDT | HAIL 1.25 | 2 Ese Markle, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
228
WUUS53 KIWX 261854
SVRIWX
INC003-069-179-183-261945-
/O.NEW.KIWX.SV.W.0066.140726T1854Z-140726T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
254 PM EDT SAT JUL 26 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ALLEN COUNTY IN NORTHEAST INDIANA...
NORTHERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...
NORTHERN WELLS COUNTY IN NORTHEAST INDIANA...
SOUTHWESTERN WHITLEY COUNTY IN NORTHEAST INDIANA...
* UNTIL 345 PM EDT
* AT 252 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
WHITLEY...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...OSSIAN...MARKLE...LUTHER...WASHINGTON CENTER...
GOBLESVILLE...BOWERSTOWN...ROANOKE...MAHON...ZANESVILLE...
ROCKFORD...UNIONDALE...KINGSLAND...NORTH OAKS AND MURRAY.
THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 3 AND 8.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 283 AND
297.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4096 8564 4101 8564 4101 8566 4112 8562
4089 8509 4068 8524
TIME...MOT...LOC 1854Z 304DEG 35KT 4101 8561
HAIL...1.50IN
WIND...<50MPH
$$
MARSILI3 follow-up statements
822
WWUS53 KIWX 261900
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
300 PM EDT SAT JUL 26 2014
INC003-069-179-183-261945-
/O.CON.KIWX.SV.W.0066.000000T0000Z-140726T1945Z/
ALLEN IN-WHITLEY IN-HUNTINGTON IN-WELLS IN-
300 PM EDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WELLS...NORTHERN HUNTINGTON...SOUTH CENTRAL WHITLEY AND SOUTHWESTERN
ALLEN COUNTIES UNTIL 345 PM EDT...
AT 257 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF SOUTH WHITLEY...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HUNTINGTON AROUND 310 PM EDT.
MARKLE AROUND 320 PM EDT.
OSSIAN AROUND 330 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BOWERSTOWN...ROANOKE...
MAHON...ZANESVILLE...ROCKFORD...UNIONDALE...KINGSLAND...NORTH OAKS
AND MURRAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4096 8564 4101 8564 4103 8562 4107 8555
4089 8509 4068 8524
TIME...MOT...LOC 1859Z 304DEG 35KT 4098 8555
HAIL...1.75IN
WIND...60MPH
$$
MARSILI459
WWUS53 KIWX 261909
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
309 PM EDT SAT JUL 26 2014
INC183-261919-
/O.CAN.KIWX.SV.W.0066.000000T0000Z-140726T1945Z/
WHITLEY IN-
309 PM EDT SAT JUL 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WHITLEY COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTH CENTRAL WHITLEY COUNTY.
LAT...LON 4068 8524 4093 8560 4097 8557 4100 8551
4101 8541 4089 8509
TIME...MOT...LOC 1909Z 304DEG 35KT 4093 8544
$$
INC003-069-179-261945-
/O.CON.KIWX.SV.W.0066.000000T0000Z-140726T1945Z/
ALLEN IN-HUNTINGTON IN-WELLS IN-
309 PM EDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WELLS...NORTHERN HUNTINGTON AND SOUTHWESTERN ALLEN COUNTIES UNTIL 345
PM EDT...
AT 307 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUNTINGTON...
AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MARKLE AROUND 320 PM EDT.
OSSIAN AROUND 330 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ZANESVILLE...ROCKFORD...
UNIONDALE...NORTH OAKS...KINGSLAND AND MURRAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4068 8524 4093 8560 4097 8557 4100 8551
4101 8541 4089 8509
TIME...MOT...LOC 1909Z 304DEG 35KT 4093 8544
HAIL...1.75IN
WIND...60MPH
$$
MARSILI118
WWUS53 KIWX 261923
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
323 PM EDT SAT JUL 26 2014
INC003-261933-
/O.CAN.KIWX.SV.W.0066.000000T0000Z-140726T1945Z/
ALLEN IN-
323 PM EDT SAT JUL 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ALLEN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHWESTERN ALLEN COUNTY.
LAT...LON 4068 8524 4081 8543 4089 8541 4093 8535
4091 8514 4089 8509
TIME...MOT...LOC 1923Z 304DEG 35KT 4085 8529
$$
INC069-179-261945-
/O.CON.KIWX.SV.W.0066.000000T0000Z-140726T1945Z/
HUNTINGTON IN-WELLS IN-
323 PM EDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN WELLS
AND EAST CENTRAL HUNTINGTON COUNTIES UNTIL 345 PM EDT...
AT 321 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARKLE...AND
MOVING SOUTHEAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OSSIAN AROUND 330 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE KINGSLAND...NORTH OAKS AND
MURRAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4068 8524 4081 8543 4089 8541 4093 8535
4091 8514 4089 8509
TIME...MOT...LOC 1923Z 304DEG 35KT 4085 8529
HAIL...1.75IN
WIND...60MPH
$$
MARSILIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 12:32 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 26, 12:32 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1232 PM EDT SAT JUL 26 2014 .SYNOPSIS... ISSUED AT 1052 AM EDT SAT JUL 26 2014 SHOWER AND THUNDERSTORM CHANCES WILL OVERSPREAD THE REGION TODAY AS A FRONT APPROACHES. THIS FRONT WILL REMAIN IN THE REGION THROUGH TONIGHT KEEPING THE SHOWER AND THUNDERSTORM CHANCES AROUND. HIGH TEMPERATURES TODAY WILL RANGE FROM THE LOWER 80S IN SOUTHERN MICHIGAN TO THE UPPER 80S NEAR THE OHIO RIVER. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE UPPER 60S IN SOUTHERN MICHIGAN TO THE LOWER 70S ALONG THE OHIO RIVER. && .UPDATE... ISSUED AT 946 AM EDT SAT JUL 26 2014 FORECAST INTO THIS AFTERNOON IN PRETTY GOOD SHAPE WITH ONLY SOME MINOR CHANGES MADE. SLOWLY INTRODUCED LOW 15-20 POPS FOR ISOLATED SHOWERS/THUNDER INTO NORTHERN/EASTERN ZONES THIS AFTERNOON GIVEN WEAK WAA/ISENTROPIC ASCENT AND BOUNDARY LAYER HEATING IN ADVANCE OF A WARM FRONT AND STOUT (IA/NRN MO/WS IL) EML. THIS EML APPEARS RATHER IMPRESSIVE ON 12Z DVN/ILX/OMX RAOBS WITH CONVECTIVE TEMPS IN EXCESS OF 100F. THIS MAY DELAY PRIMARY CONVECTIVE COMPLEX PROGGED TO POSSIBLY CLIP OUR SOUTHERN ZONES TO LATER TONIGHT WHEN HEIGHT FALLS BEGIN TO OVERSPREAD THE FRONTAL BOUNDARY. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 451 AM EDT SAT JUL 26 2014 NOSE OF LOW LEVEL JET FOCUS COINCIDENT WITH EASTERN PERIPHERY OF STOUT EML BEGINNING TO DRIVE CONVECTIVE DEVELOPMENT UPSTREAM IN ARC STRETCHING FROM EASTERN IA-NWRN IL-FAR WCNTL IN. VEERING JETLET AND STEERING FLOW SUGGESTS MAJORITY OF SHRA TO TARGET ONLY FAR SWRN/SRN CWA THIS AM. LACK OF APPRECIABLE LOW LEVEL MOISTURE WITH EASTERN EXTENT SHOULD PRECLUDE ALL BUT PERHAPS AN ISOLD TSRA WITH EASTERN EXTENT INTO CWA. SMALL CHC TSRA POPS IN DEFERENCE TO SHORT MODEL CONSENSUS AFFORDED ACROSS ERN CWA THIS AFTN AS RIDGE OF GREATER 1000-850MB THETA-E/MOISTURE FLUX CONVERGENCE ASSERTS INTO NERN IN/NWRN OH. DIFFERENTIAL HEATING ALONG DECAYING AM SHRA AND STRATO/ALTOCU LAYERS AND PRESENCE OF DIFFUSE WARM FRONTAL LIMB LENDS CREDENCE TO TREND OF OUTCOME/SOLUTIONS SEEN WITH 3KM HIGH-RES RAPID REFRESH RUC IN THIS REGARD. WEAK LOW AMPLITUDE RIDGING SHOULD ALLOW LOW END MENTION TO SUFFICE THROUGH TODAY. BY FAR THE GREATER CONVECTIVE CONCERN LIES UPSTREAM AS EXTREME SERN SASK VORTEX DRIVES SEWD INTO NRN MN EARLY TONIGHT WITH 60-70KT MID TROPOSPHERIC FLOW ALONG SOUTHERN PERIPHERY OF WAVE. STRONG MID/UPPER LEVEL KINEMATICS TO IMPINGE ON AREA OF SIGNIFICANT MOISTENING/HEATING BENEATH RESIDUAL EML TO OFFER STRONG 3500-5000 J/KG SBCAPE BY 00 UTC SUN. THIS LARGE INSTABILITY POOL PRESENTS ELONGATED E-W FROM SWRN CWA TO MO/IA BORDER AMID 40-50 KTS DEEP LAYER BULK SHEAR. DECENT POTENTIAL FOR MULTIPLE EPISODIC EVENING/EARLY NIGHT SUPERCELLS TO DEVELOP UPSTREAM ACROSS CENTRAL/NCENTRAL ILLINOIS TO TRACK INTO SRN HALF OF CWA AND TRANSITION TOWARD STRONG/SEVERE QUASI-LINEAR SEGMENTS THROUGH SOUTHERN HALF OF CWA IN STRONG PARALLEL STORM MOTION VECTORING. MDPI GT 1 AND DECENT /1000-1250 J/KG/ CAPE WITHIN M10-M30C HAIL PRODUCTION ZONE WITH FAVORABLE WETBULB ZERO HEIGHTS IN 10.5-11.5 RANGE SUGGESTIVE OF MULTIPLE DAMAGING WIND EVENTS/ISOLATED LARGE HAIL RISKS. DIFFICULTY IN SHARP DEMARCATION OF POPS WITH EXTREMELY SHARP INSTABILITY GRADIENT WITH ONLY SLIGHT CHC MENTION WARRANTED FAR NRN CWA RAMPING TO SIGNIFICANT/SEVERE LIKELY POPS/SEVERE MENTION GENERALLY ALONG/S OF ROUTE 30 IN 00-09 UTC TIMEFRAME. SOME CONCERN FOR POTENTIAL BACKBUILDING/TRAILING STRATIFORM CONVECTION IN 06-12 UTC TIMEFRAME AS STORM MOTION VECTORS BACK DUE WESTERLY...ALONG/PARALLEL TO TRAILING POOL OF EXTREME 1000-850MB MIXING RATIO GTE 16 G/KG THAT REACHES BACK INTO WEST CENTRAL IL. WILL ADDRESS TERTIARY FLOODING POTENTIAL IN HWO IN ADDITION TO DMG WIND/HAIL CONCERNS. && .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 451 AM EDT SAT JUL 26 2014 A WELL DEFINED UPPER LEVEL DISTURBANCE OVER SOUTHERN SASKATCHEWAN PROVENCE EARLY THIS MORNING WILL MOVE SOUTHEAST DOWN THE BACKSIDE OF THE UPPER LEVEL RIDGE. AS THIS SYSTEM MOVES SOUTHEAST TOWARD THE WESTERN GREAT LAKES REGION...VERY UNSTABLE AIR WILL EXTEND INTO NORTHERN INDIANA AND NORTHWEST OHIO EARLY SUNDAY MORNING. HIGH ENERGY HELICITY INDEX VALUES UP TO 4.0 TO 5.0 M2/S2 REFLECT THE POTENTIAL FOR SUPERCELL ACTIVITY OVER THE SOUTHERN THIRD OF THE FORECAST AREA EARLY SUNDAY MORNING. SEVERE WEATHER CHANCES LOOK BEST IN THE MORNING OVER FAR SOUTH AND SOUTHEAST AREAS. CONCERN FOR MAINLY DAMAGING WINDS EARLY GIVEN A FAVORABLE WIND PROFILE SIGNATURE. SEVERE WEATHER CHANCES SHOULD DIMINISH BY EARLY AFTERNOON AS COOLER AIR SPREADS OVER THE AREA BEHIND THE FRONT. FOR THE REST OF THE PERIOD...SOME LINGERING SHOWERS ARE POSSIBLE TONIGHT AND MONDAY AS A POST FRONTAL TROF MOVES ACROSS THE AREA. KEPT THE REST OF THE PERIOD DRY AS THE UPPER LEVEL TROF REMAINS OVER THE AREA. 500 MB ANALOGS SUPPORT TEMPERATURES BELOW NORMAL THIS UPCOMING WORK WEEK WITH A PERSISTENT NEGATIVE HEIGHT ANOMALY SOUTH OF HUDSON BAY. PREFER THE COOLER GFS/MEAN/MEX VALUES GIVEN COOL 850 MB TEMPERATURES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1232 PM EDT SAT JUL 26 2014 HIGH END MVFR/LOW VFR STRATO CU CLOUD DECK EXPECTED TO CONTINUE TO FILL IN ACROSS NORTHERN INDIANA THIS AFTERNOON WITH LOW LEVEL TROUGH/MOISTURE AXIS IN THE VICINITY. WARM PROFILE ALOFT LIKELY TO KEEP THE TERMINALS CONVECTION FREE INTO EARLY THIS EVENING. EXPECT CONVECTION INVOF REMNANT MCV AND FRONTAL BOUNDARY TO FIRE ACROSS MO INTO WC IL LATER THIS AFTERNOON...LIKELY GROWING UPSCALE INTO A FORWARD PROPAGATING MCS INTO IN/OH LATER TONIGHT. LATEST SATELLITE/OB TRENDS SUGGEST THAT THE WORST OF THIS ACTIVITY MAY PASS TO THE SOUTH OF THE TERMINALS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...STEINWEDEL SYNOPSIS...LOTHAMER SHORT TERM...MURPHY LONG TERM...SKIPPER AVIATION...STEINWEDEL VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jul 26, 2:19 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 219 PM EDT SAT JUL 26 2014 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-271830- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 219 PM EDT SAT JUL 26 2014 /119 PM CDT SAT JUL 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON MAINLY ACROSS NORTHEAST INDIANA AND NORTHWEST OHIO. THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. THERE IS A GREATER CHANCE FOR STORMS THIS EVENING INTO TONIGHT. SOME STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND ISOLATED LARGE HAIL...ESPECIALLY ALONG AND SOUTH OF ROUTE 30. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS SOUTHEAST OF ROUTE 24. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT...AND AGAIN ON SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-271830- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 219 PM EDT SAT JUL 26 2014 /119 PM CDT SAT JUL 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. SEVERE STORMS ARE NOT EXPECTED. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY SUNDAY NIGHT INTO TUESDAY MORNING. DANGEROUS SWIMMING CONDITIONS ARE LIKELY SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jul 26, 2:22 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 222 PM EDT SAT JUL 26 2014 OHZ001-261845- WILLIAMS OH- 222 PM EDT SAT JUL 26 2014 ...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN WILLIAMS COUNTY... AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM NEAR BRYAN...MOVING EAST AT 35 MPH. PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... BRYAN... STRYKER... PULASKI... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4156 8440 4143 8435 4144 8463 4155 8467 TIME...MOT...LOC 1822Z 283DEG 29KT 4149 8460 JBALL
Local storm report, Jul 26, 2:30 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
230 PM EDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 2 W PIERCETON 41.20N 85.74W
07/26/2014 M1.00 INCH KOSCIUSKO IN AMATEUR RADIO
&&
NGLocal storm report, Jul 26, 2:32 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
232 PM EDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL WARSAW 41.24N 85.85W
07/26/2014 M0.75 INCH KOSCIUSKO IN PUBLIC
HALF TO THREE-QUARTER INCH SIZE HAIL IN WARSAW
&&
NGSpecial weather statement, Jul 26, 2:37 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 237 PM EDT SAT JUL 26 2014 INZ026-027-261915- ADAMS IN-WELLS IN- 237 PM EDT SAT JUL 26 2014 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WELLS AND CENTRAL ADAMS COUNTIES... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM NEAR OSSIAN...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... DECATUR AND MONROE... TOCSIN AND CRAIGVILLE... PETERSON...MAGLEY AND PREBLE... MONMOUTH... PLEASANT MILLS...RIVARE AND SALEM... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4086 8482 4067 8483 4082 8529 4090 8523 TIME...MOT...LOC 1838Z 286DEG 33KT 4084 8518 JBALL
Local storm report, Jul 26, 2:41 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
241 PM EDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 1 NW WOOSTER 41.22N 85.76W
07/26/2014 M0.88 INCH KOSCIUSKO IN TRAINED SPOTTER
TIME ESTIMATED FROM RADAR
&&
NGSpecial weather statement, Jul 26, 2:51 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
251 PM EDT SAT JUL 26 2014
INZ017-018-025-026-261915-
ALLEN IN-HUNTINGTON IN-WELLS IN-WHITLEY IN-
251 PM EDT SAT JUL 26 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WELLS...NORTHERN
HUNTINGTON...EXTREME NORTHEASTERN WABASH...SOUTHERN WHITLEY AND
SOUTHWESTERN ALLEN COUNTIES...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOUTH WHITLEY...OR 9 MILES SOUTHWEST OF
COLUMBIA CITY...MOVING SOUTHEAST AT 40 MPH.
PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HUNTINGTON...
MARKLE...
ROANOKE AND BOWERSTOWN...
MAHON AND ABOITE...
ZANESVILLE AND NINE MILE...
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 283 AND
300.
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4098 8565 4100 8565 4100 8567 4101 8568
4102 8568 4115 8560 4097 8514 4077 8538
TIME...MOT...LOC 1851Z 304DEG 35KT 4104 8556
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:00 PM EDT | Special Weather Statement | IWX | Kosciusko | 30 min |
| Jul 26, 2:04 PM EDT | Special Weather Statement | IWX | DeKalb | 41 min |
| Jul 26, 2:37 PM EDT | Special Weather Statement | IWX | Adams | 38 min |
| Jul 26, 2:51 PM EDT | Special Weather Statement | IWX | Huntington | 24 min |
| Jul 26, 3:28 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 47 min |
| Jul 26, 3:36 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay, Wells | 54 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.